MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE CRYOSPRAY; GEH

CSA MEDICAL, INC. TRUFREEZE CRYOSPRAY; GEH
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation (2001); Injury (2348)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was somewhat difficult to sedate, and he was moving around somewhat during the procedure, even prior to cryotherapy.The trufreeze device functioned normally.A rapid av catheter and cdt was used.Sedation during the procedure was midazolam 9 mg and meperidine 100 mg.Co2 insufflation was used throughout the entire procedure.No obvious kinking was noted in the tube during this procedure, and no alarms were sounded by the trufreeze device (including high pressure alert with suction).Two sites were treated with 2 x 20 second sprays.During the 4th spray, increased abdominal distension was noted by the monitor of the abdomen and treatment stopped at 15 seconds.Based on the distension seen, as well as patient tachycardia.The cryotherapy procedure was halted.The catheter and tubing were removed from the patient, and repeat egd was performed.Hyperemic tissue changes were seen at the gastroesophageal junction, but no perforation was seen.The stomach did appear collapsed, concerning for perforation.A portable abdominal radiograph after the procedure showed "impressive" pneumoperitoneum.The patient was sent to interventional radiology, where a percutaneous peritoneal drain was placed, with good decompression of the abdomen and improvement in the patient's overall condition.He was admitted to an intensive care unit, and surgical consult was obtained.They recommended observation.He was treated with iv antibiotics.Initial lactic acid was 4.4, decreased to 2.4 the next day.Baseline anemia was unchanged.Wbc rose to 11.3 but was normal the next day.Ct chest/abd/pelvis that day (after drain placement) showed minimal pneumoperitoneum.A gastrografin ugi series, followed by non-contrast abd/pelvis ct, showed no evidence of perforation.He was started on liquid diet the following day and did well.The peritoneal drain was removed on day 2 and the patient's diet was advanced to soft foods the following day.He did well and was discharged home.At home, he had transient nausea which resolved within a few days.The initial report did not reflect a serious adverse event.Following review of further details after the 30 day period, the decision was made that the event was reportable.

Brand Name
TRUFREEZE CRYOSPRAY
Common Device Name
GEH
Manufacturer (Section D)
CSA MEDICAL, INC.
91 hartwell avenue
lexington MA 02421
MDR Report Key8815578
Report Number3010140265-2019-00002
Device Sequence Number19659062
Product Code GEH
UDI-Device Identifier00857068006099
UDI-Public00857068006099
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue Number20-00177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR